Alert archive / Connecticut / River Flood Warnings in 2015
River Flood Warning 8, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Jul 8, 2015, 12:02 AM EDT for Greater Bridgeport Planning Region, Northwest Hills Planning Region, Connecticut. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 12:02 AM EDT (04:02 UTC)
- Expired
- Jul 8, 2015, 10:11 AM EDT
- In force
- 10 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greater Bridgeport Planning Region, CT, Northwest Hills Planning Region, CT
The radar
The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Still River at Brookfield (BKFC3). The gauge peaked at 12.56 ft at Jul 8, 2015, 4:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01201487, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
415
WGUS41 KALY 080402
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1202 AM EDT WED JUL 8 2015
CTC001-005-081411-
/O.NEW.KALY.FL.W.0008.150708T0402Z-150708T1411Z/
/BKFC3.1.ER.150708T0358Z.150708T0500Z.150708T0811Z.UU/
1202 AM EDT WED JUL 8 2015
The National Weather Service in Albany has issued a
* Flood Warning for
The Still River At Brookfield.
* From early this morning until this morning.
* At 11 PM Tuesday the stage was...11.9 feet.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise to near 12.1 feet around
1 AM Wednesday. The river is forecast to fall below flood stage
after 4 AM Wednesday.
* Impact...At 12 feet...Water floods lowlands along the Still River.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Wed Wed Wed Thu Thu
Still River
Brookfield 12.0 12.0 Wed 12 AM 11.8 11.4 11.0 10.6 10.3
&&
LAT...LON 4144 7344 4143 7352 4134 7352 4137 7336
4153 7333 4151 7344
$$3 follow-up statements
555
WGUS81 KALY 080709
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
309 AM EDT WED JUL 8 2015
CTC001-005-081808-
/O.EXT.KALY.FL.W.0008.000000T0000Z-150708T1808Z/
/BKFC3.1.ER.150708T0351Z.150708T0645Z.150708T1208Z.UU/
309 AM EDT WED JUL 8 2015
...Flood Warning now in effect until this afternoon...
The Flood Warning continues for
The Still River At Brookfield.
* Until this afternoon.
* At 3 AM Wednesday the stage was 12.5 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue to fall to below flood stage
after 8 AM Wednesday.
* Impact...At 12 feet...Water floods lowlands along the Still River.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Wed Wed Wed Thu Thu
Still River
Brookfield 12.0 12.5 Wed 03 AM 12.0 11.3 10.5 9.7 9.1
&&
LAT...LON 4144 7344 4143 7352 4134 7352 4137 7336
4153 7333 4151 7344
$$597
WGUS81 KALY 080913
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 AM EDT WED JUL 8 2015
CTC001-005-082007-
/O.EXT.KALY.FL.W.0008.000000T0000Z-150708T2007Z/
/BKFC3.1.ER.150708T0351Z.150708T0715Z.150708T1407Z.UU/
513 AM EDT WED JUL 8 2015
...Flood Warning now in effect until this afternoon...
The Flood Warning continues for
The Still River At Brookfield.
* Until this afternoon.
* At 5 AM Wednesday the stage was 12.5 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue to fall to below flood stage
after 10 AM Wednesday.
* Impact...At 12 feet...Water floods lowlands along the Still River.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Wed Wed Wed Thu Thu
Still River
Brookfield 12.0 12.5 Wed 05 AM 12.3 11.6 10.9 10.3 9.5
&&
LAT...LON 4144 7344 4143 7352 4134 7352 4137 7336
4153 7333 4151 7344
$$338
WGUS81 KALY 081400
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1000 AM EDT WED JUL 8 2015
CTC001-005-081430-
/O.CAN.KALY.FL.W.0008.000000T0000Z-150708T2007Z/
/BKFC3.1.ER.150708T0351Z.150708T0715Z.150708T1254Z.UU/
1000 AM EDT WED JUL 8 2015
The Flood Warning is cancelled for
The Still River At Brookfield.
* At 9 AM Wednesday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
* Impact...At 12.0 feet...Water floods lowlands along the Still River.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Wed Thu Thu Thu Thu
Still River
Brookfield 12.0 11.8 Wed 10 AM 10.9 10.3 9.5 8.6
&&
LAT...LON 4144 7344 4143 7352 4134 7352 4137 7336
4153 7333 4151 7344
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Jul 7, 11:03 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 7, 11:03 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1103 PM EDT TUE JUL 7 2015 .SYNOPSIS... A COLD FRONT WILL PRODUCE MORE SHOWERS AND THUNDERSTORMS OVERNIGHT INTO WEDNESDAY. THE MUGGY AIR MASS WILL REMAIN IN PLACE UNTIL COLD FRONT MOVES THROUGH. THERE MAY STILL BE SOME SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON AND NIGHT...ESPECIALLY SOUTH OF ALBANY...AS LOW PRESSURE PASSES TO THE SOUTH OF THE REGION. DRY AND LESS HUMID WEATHER WILL RETURN FOR THE REMAINDER OF THE WEEK AND INTO THE EARLY PART OF THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE MUGGY AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA AHEAD OF AN APPROACHING COLD FRONT FROM THE GREAT LAKES REGION. THIS BOUNDARY SHOULD BE JUST ENTERING THE WESTERN REACHES OF THE FORECAST AREA LATE TONIGHT/EARLY WEDNESDAY MORNING WITH SHOWERS AND THUNDERSTORMS OCCURRING AHEAD OF IT...MOVING ACROSS THE AREA OVERNIGHT. HAVE ADJUSTED TIMING OF OVERNIGHT CONVECTION BASED ON RADAR AND TRENDS AND MESOSCALE MODELS. PWATS WILL REMAIN HIGH AHEAD OF THE COLD FRONT SO STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. PWATS FROM 00Z SOUNDINGS: ALY 1.70 INCHES...BUF 1.90 INCHES...OKX 1.88 INCHES AND PBZ 1.76 INCHES. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... THE FRONT WILL STILL BE CROSSING THE REGION WEDNESDAY MORNING AND EARLY AFTN. THIS WILL RESULT IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS...BUT MAINLY FOR AREAS SOUTH OF ALBANY. AHEAD OF THE FRONT PWATS WILL REMAIN HIGH...SO THE POTENTIAL FOR HEAVY DOWNPOURS WILL CONTINUE. HIGHS WEDNESDAY WILL BE 65 TO 75 IN THE ADIRONDACKS WHERE COOLER AND DRIER AIR WILL ARRIVE EARLY IN THE DAY...AND MID 70S TO MID 80S ELSEWHERE. MOST AREAS WILL BE DRY AND MAINLY CLEAR TO PARTLY CLOUDY WEDNESDAY NIGHT. THE EXCEPTION WILL BE EXTREME SOUTHERN AREAS WHERE THE FRONT MAY STALL CLOSE TO THAT AREA. HAVE FORECAST 20 TO 30 PERCENT POPS OVER THE EXTREME SOUTH. LOWS WILL BE 45 TO AROUND 50 OVER THE ADIRONDACKS. IN THE 50S MOST OTHER AREAS...AND LOWER 60S OVER THE EXTREME SOUTHERN AREAS. THE FRONTAL BOUNDARY WILL BE STALLED JUST SOUTH OF THE AREA...AND A WAVE OF LOW PRESSURE WILL SLIDE ALONG THIS BOUNDARY FOR THURSDAY AND THURSDAY NIGHT. HAVE FORECAST CHANCE POPS TO GRADUALLY INCREASE AND PUSH FURTHER NORTH THURSDAY AFTN AND EVENING...THEN DECREASE AGAIN LATE THURSDAY NIGHT. THE BEST CHANCE FOR SHOWERS (30 TO 45 PERCENT POPS) WILL BE SOUTH OF INTERSTATE 90. ELSEWHERE 20 TO 30 PERCENT POPS HAVE BEEN FORECAST...WITH NO SHOWERS FORECAST OVER FAR NORTHERN AREAS. HIGHS THURSDAY WILL GENERALLY BE IN THE 70S...WITH SOME UPPER 60S OVER HIGH TERRAIN AREAS. LOWS THURSDAY NIGHT IN THE 50S AND LOWER 60S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THIS PERIOD WILL BE BEST DESCRIBED AS THE SUMMER DOLDRUMS...WEAK SYSTEMS AND WEAK HIGH PRESSURE WITH NO APPRECIABLE CHANGE IN AIR MASSES FROM START TO FINISH. THINGS WILL START OUT DRY...BUT BY THE END OF THE WEEKEND...ENOUGH MOISTURE AND INSTABILITY WILL HAVE BUILT UP TO PRODUCE INCREASING CHANCES OF MAINLY POPCORN-FASHION SHOWERS AND THUNDERSTORMS. HIGH TEMPERATURES WILL START OFF ANYWHERE FROM THE MID 70S TO MID 80S FRIDAY. SATURDAY WILL BE SLIGHTLY WARMER DUE TO THE DRY AND MOSTLY SUNNY CONDITIONS. BUT CLOUDS AND WETNESS WILL GRADUALLY INCREASE EARLY NEXT WEEK...RESULTING IN A SLIGHT COOLING TREND...SO THAT HIGHS BY TUESDAY RANGE FROM AROUND 70 DEGREES IN THE WESTERN ADIRONDACKS...TO THE LOWER 80S DOWN THE HUDSON VALLEY. WITH US APPROACHING THE TIME OF YEAR WITH THE WARMEST NORMALS AT ALBANY... THE CITY/S NORMAL HIGHS FOR THIS PERIOD ARE AROUND 82 OR 83 DEGREES...WITH THE NORMAL LOWS IN THE LOWER 60S. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... THE SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE SHORT WAVE DISTURBANCE HAVE WEAKENED AND MOVED OFF TO OUR EAST. THE MUGGY AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA AHEAD OF AN APPROACHING COLD FRONT FROM THE GREAT LAKES REGION. THIS BOUNDARY SHOULD BE JUST ENTERING THE WESTERN REACHES OF THE FORECAST AREA AROUND 12Z/WEDNESDAY AND WILL BE EXITING THE LOCAL AREA MID AFTERNOON. SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF IT...MOVING ACROSS THE AREA OVERNIGHT. VFR CONDITIONS AREA EXPECTED TO LOWER TO MVFR AS CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF SOME FOG WITH PARTLY CLOUDY SKIES...LIGHT WINDS...MUGGY AIRMASS AND WET/DAMP GROUND. CLOUDS WILL BE IN THE INCREASE OVERNIGHT WITH MVFR CONDITIONS CEILINGS AND VISIBILITIES EXPECTED WITH STORMS AND LINGERING UNTIL THE COLD FRONT PASSES. CONDITIONS WILL IMPROVE AS THE ATMOSPHERE MIXES AND BEGINS TO DRY OUT DURING THE DAY WEDNESDAY. CLEAR SKIES ARE EXPECTED BY 00Z/THURSDAY. HAVE SHOWERS IN TAFS BUT NO THUNDERSTORMS AS CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE AT INDIVIDUAL TAF SITES. PWATS WILL REMAIN HIGH SO STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. WINDS WILL BE MAINLY FROM THE SOUTH AT 5-10 KNOTS OVERNIGHT. WINDS WILL SHIFT TO THE WEST BY AROUND DAYBREAK...AND THEN TO THE NORTHWEST TO NORTHEAST BEHIND THE FRONT WEDNESDAY MORNING INTO THE AFTERNOON. ALSO...WINDS WILL BE STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. OUTLOOK... WED NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. THU-FRI NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SAT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. SAT NIGHT-SUN: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... FIRE WEATHER CONCERNS REMAIN LOW AT THIS TIME. A DEPARTING UPPER LEVEL DISTURBANCE WILL CONTINUE TO PRODUCE SOME SHOWERS AND THUNDERSTORMS INTO THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER TONIGHT INTO TOMORROW WITH THE PASSAGE OF A COLD FRONT. RH VALUES WILL RISE TO BETWEEN 80 AND 100 PERCENT TONIGHT...AND DROP TO 40-60 PERCENT DURING WEDNESDAY AFTERNOON. SOUTHERLY WINDS WILL BE 5-15 MPH UNTIL THE COLD FRONT PASSES ON WEDNESDAY...THEN BECOME NORTHWEST AT 5 TO 15 MPH. && .HYDROLOGY... THE SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE SHORT WAVE DISTURBANCE HAVE WEAKENED AND MOVED OFF TO OUR EAST. SOME STORMS PRODUCED VERY HEAVY DOWNPOURS...ESPECIALLY ACROSS SOUTHERN LITCHFIELD COUNTY NEAR THE FAIRFIELD COUNTY BORDER. DID HAVE A FLASH FLOOD WARNING IS EFFECT FOR A PERIOD EARLY THIS EVENING. THE STILL RIVER AT BROOKFIELD CT ROSE JUST OVER 4 FEET THIS EVENING IN RESPONSE TO THE HEAVY RAINFALL. PWATS WILL REMAIN HIGH AHEAD OF THE COLD FRONT SO STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. PWATS FROM 00Z SOUNDINGS: ALY 1.70 INCHES...BUF 1.90 INCHES...OKX 1.88 INCHES AND PBZ 1.76 INCHES. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER TONIGHT INTO TOMORROW WITH AN APPROACHING COLD FRONT. WITH HIGH PWATS STILL IN PLACE...THERE WILL CONTINUE TO BE A THREAT FOR LOCALLY HEAVY RAINFALL IN AREAS THAT SEE THUNDERSTORMS...BUT WIDESPREAD PROBLEMS AREN/T ANTICIPATED AT THIS TIME. THERE IS A POSSIBILITY FOR MORE SHOWERS AND THUNDERSTORMS THROUGH THURSDAY NIGHT...BUT MAINLY FOR AREAS SOUTH OF ALBANY. DRY WEATHER WILL RETURN FOR FRIDAY AND SATURDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/GJM NEAR TERM...IAA/GJM SHORT TERM...GJM LONG TERM...ELH AVIATION...IAA FIRE WEATHER...FRUGIS/GJM HYDROLOGY...IAA/FRUGIS/GJM
Hazardous weather outlook, Jul 7, 4:26 PM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 426 PM EDT TUE JUL 7 2015 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 426 PM EDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TONIGHT. HOWEVER... ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME...WHICH COULD PRODUCE MINOR FLOODING OF URBAN OR POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THURSDAY NIGHT...BUT MAINLY SOUTH OF INTERSTATE 90. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME...WHICH COULD PRODUCE MINOR FLOODING OF URBAN OR POOR DRAINAGE AREAS. THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 6:03 PM EDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 603 PM EDT TUE JUL 7 2015 NYZ033-039>042-050-082-083-072230- NORTHERN WARREN-HAMILTON-SOUTHEAST WARREN-SOUTHERN FULTON-NORTHERN FULTON-MONTGOMERY-SOUTHERN SARATOGA-NORTHERN SARATOGA- 603 PM EDT TUE JUL 7 2015 ...A LINE OF STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT EAST CENTRAL MONTGOMERY...SOUTHEASTERN HAMILTON...NORTHWESTERN SARATOGA...EASTERN FULTON AND CENTRAL WARREN COUNTIES... AT 602 PM EDT...A LINE OF STRONG SHOWERS AND THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR SACANDAGA CAMPGROUND TO TRIBES HILL...AND MOVING NORTHEAST AT 35 MPH. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND WILL CAUSE PONDING OF WATER ON ROADWAYS AND MAY CAUSE LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LOCATIONS IMPACTED INCLUDE... SARATOGA SPRINGS...AMSTERDAM...GLOVERSVILLE...JOHNSTOWN... WARRENSBURG...FONDA...MILTON...BALLSTON SPA...CORINTH...BROADALBIN... HAGAMAN...EDINBURG...NORTHVILLE...MAYFIELD...WELLS...FORT JOHNSON... GALWAY...TRIBES HILL...LAKE LUZERNE CAMPGROUND AND DAY CENTER. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 90 NEAR MILE MARKER 10-9. INTERSTATE 87 MILE MARKER 13. LAT...LON 4300 7379 4292 7437 4343 7432 4365 7373 TIME...MOT...LOC 2202Z 241DEG 30KT 4332 7425 4296 7432 IAA
Nearby
River Flood Warnings in Connecticut, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.